MAUDE Adverse Event Report: AESCULAP AG ACTIV L SUP.PLATE SIZE XL 6°/SPIKES; IMPLANTS SPINAL MOTION

AESCULAP AG ACTIV L SUP.PLATE SIZE XL 6°/SPIKES; IMPLANTS SPINAL MOTION
Model Number SW891K
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: the explants were sent directly to an institute, third party evaluation, we received no devices for analysis or archiving.Because we received only 3 pictures, an investigation was not possible.The investigation by exponent noted no dimensional-deviation of the implants.A further investigation without the explants is not possible.Batch history review: the device quality and manufacturing history records (dhr) have a been checked for all leading device(s) lot numbers and the products found to be according to our specification valid at the time of production.There are no similar complaints against the same lot number(s) with this error pattern.Due to the fact that no lot number was provided for the inlays, a review of the dhrs for the complained device was not possible.Explanation and rationale: the following causes are possible: wrong system configuration selected by the user.Wrong implant size chosen by the user.End plate formed too strong by the user.Design layout unsuitable.Inadequate patient behavior.Conclusion and root cause: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.In the event that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.
 
Event or Problem Description
It was reported that there was an issue with sw891k - activ l sup.Plate size xl 6°/spikes.The original implantation occurred on (b)(6) 2021 at l3/l4 and l4/l5 during a lumbar total disc replacement (tdr).According to the complaint description, a re-operation/removal of the devices due to post-operative events, including anterior and lateral migration.A revision surgery was necessary; a fusion was performed.The surgical site description was noted as "normal".Additional information was not provided.The adverse event is filed under aag reference (b)(4).Associated medwatch-reports: 9610612-2022-00002 (400541664 - sw888k).9610612-2022-00003 (400541665 - sw965).9610612-2021-00814 (400541569 - sw891k).Linked to aag reference xc (b)(4); same patient.Associated medwatch-reports: 9610612-2022-00133 (400556960 - sw891k).9610612-2022-00134 (400556961 - sw965).9610612-2022-00135 (400556959 - sw990k).

Brand Name
ACTIV L SUP.PLATE SIZE XL 6°/SPIKES
Common Device Name
IMPLANTS SPINAL MOTION
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key15219372
Report Number9610612-2022-00245
Device Sequence Number6687864
Product Code MJO
UDI-Device Identifier04038653456765
UDI-Public4038653456765
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P120024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2023
Device Model NumberSW891K
Device Catalogue NumberSW891K
Device Lot Number52480705
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2022
Initial Report FDA Received Date08/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/19/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale